Alert archive / Iowa / Tornado Warnings in 2025

Tornado Warning 31, NWS Quad Cities, IA

August 10, 2025Dubuque County, Iowa

NWS Quad Cities, IA issued this tornado warning at Aug 10, 2025, 5:55 PM CDT for Dubuque County, Iowa. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 10, 2025, 5:55 PM CDT (22:55 UTC)
Expired
Aug 10, 2025, 6:18 PM CDT
In force
23 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

County Dubuque County, IA

The radar

The Quad Cities radar (KDVN), 108 km from the middle of the area, began a volume at 22:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.9 hours before the alert went out and 301 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2025-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 419 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2025-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
419 J/kg
Mixed-layer CIN
-78 J/kg
Mixed-layer LCL
934 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

511 
WFUS53 KDVN 102255
TORDVN
IAC061-102345-
/O.NEW.KDVN.TO.W.0031.250810T2255Z-250810T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Quad Cities IA/IL
555 PM CDT Sun Aug 10 2025

The National Weather Service in the Quad Cities has issued a

* Tornado Warning for...
  Northwestern Dubuque County in northeastern Iowa...

* Until 645 PM CDT.

* At 555 PM CDT, a severe thunderstorm capable of producing a tornado
  was located over Bankston, or 14 miles west of Dubuque, moving east
  at 25 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Dubuque, Asbury, Rickardsville, Bankston, Graf, Lattnerville, 
  Cottage Hill, Five Points, East Rickardsville, and Camp Little 
  Cloud around 600 PM CDT.
  Sherrill and Durango around 605 PM CDT.
  Sageville around 610 PM CDT.
  Edmore around 615 PM CDT.

Other locations in the path of this tornadic thunderstorm include
Finley's Landing Park, Lock And Dam 11 and Mud Lake Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4264 9072 4263 9070 4261 9069 4259 9069
      4257 9066 4255 9065 4254 9064 4251 9064
      4246 9103 4253 9106 4266 9080
TIME...MOT...LOC 2255Z 254DEG 21KT 4250 9099 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Gibbs
3 follow-up statements
285 
WWUS53 KDVN 102301
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
601 PM CDT Sun Aug 10 2025

IAC061-102345-
/O.CON.KDVN.TO.W.0031.000000T0000Z-250810T2345Z/
Dubuque IA-
601 PM CDT Sun Aug 10 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR
NORTHWESTERN DUBUQUE COUNTY...

At 600 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Bankston, or 12 miles west of Dubuque, moving east
at 25 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Dubuque, Asbury, Rickardsville, Sherrill, Durango, Graf, 
  Lattnerville, Cottage Hill, Five Points, and East Rickardsville 
  around 605 PM CDT.
  Sageville around 610 PM CDT.
  Finley's Landing Park and Edmore around 615 PM CDT.

Other locations in the path of this tornadic thunderstorm include
Lock And Dam 11 and Mud Lake Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4264 9072 4263 9070 4261 9069 4259 9069
      4257 9066 4255 9065 4254 9064 4251 9064
      4246 9099 4254 9104 4266 9080
TIME...MOT...LOC 2300Z 251DEG 21KT 4251 9095 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Gibbs
383 
WWUS53 KDVN 102306 CCA
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
606 PM CDT Sun Aug 10 2025

IAC061-102345-
/O.COR.KDVN.TO.W.0031.000000T0000Z-250810T2345Z/
Dubuque IA-
606 PM CDT Sun Aug 10 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR
NORTHWESTERN DUBUQUE COUNTY...

At 605 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Camp Little Cloud, or 11 miles west of Dubuque,
moving east at 25 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Dubuque, Asbury, Rickardsville, Sherrill, Durango, Graf, 
  Lattnerville, Cottage Hill, Five Points, and East Rickardsville 
  around 610 PM CDT.
  Sageville around 615 PM CDT.
  Finley's Landing Park, Edmore, and Mud Lake Park around 620 PM 
  CDT.

Other locations in the path of this tornadic thunderstorm include
Lock And Dam 11.

At 606 PM CDT a trained weather spotter reported a rotating wall 
cloud northeast of Farley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4264 9072 4263 9070 4261 9069 4259 9069
      4257 9066 4255 9065 4254 9064 4251 9064
      4246 9099 4254 9104 4266 9080
TIME...MOT...LOC 2300Z 251DEG 21KT 4251 9095 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Gibbs
242 
WWUS53 KDVN 102318
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
618 PM CDT Sun Aug 10 2025

IAC061-102328-
/O.CAN.KDVN.TO.W.0031.000000T0000Z-250810T2345Z/
Dubuque IA-
618 PM CDT Sun Aug 10 2025

...THE TORNADO WARNING FOR NORTHWESTERN DUBUQUE COUNTY IS
CANCELLED...

The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled.  However, gusty winds and
heavy rain are still possible with this thunderstorm.

&&

LAT...LON 4264 9072 4263 9070 4261 9069 4259 9069
      4257 9066 4255 9065 4254 9064 4251 9064
      4246 9099 4254 9104 4266 9080
TIME...MOT...LOC 2315Z 251DEG 21KT 4255 9081 

$$

Gibbs

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this tornado warning went out at Aug 10, 3:27 PM CDT, 2 hours 28 minutes earlier. Its key messages:

  • Several rounds of thunderstorms are forecast through Tuesday. Heavy rain is expected with storms now through Monday night.
  • Flash flooding is the main concern through the next several days with a 25% chance of excessive rainfall west of the Mississippi River and a 25-50% chance east of the river. The strongest storms could produce torrential rainfall rates between 1-3" per hour and locally damaging winds.
  • Widespread 1 to 4 inches of rain are possible through Monday with some areas receiving higher amounts.
Area forecast discussion, Aug 10, 3:27 PM CDT, 2 hours 28 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
327 PM CDT Sun Aug 10 2025

.KEY MESSAGES...

- Several rounds of thunderstorms are forecast through Tuesday.
  Heavy rain is expected with storms now through Monday night.

- Flash flooding is the main concern through the next several
  days with a 25% chance of excessive rainfall west of the
  Mississippi River and a 25-50% chance east of the river. The
  strongest storms could produce torrential rainfall rates
  between 1-3" per hour and locally damaging winds.

- Widespread 1 to 4 inches of rain are possible through Monday
  with some areas receiving higher amounts.

&&

.SHORT TERM /THROUGH MONDAY NIGHT/...
Issued at 327 PM CDT Sun Aug 10 2025

A diffuse cold front stretched from east of Kansas City, MO to
near Centerville, IA to near Decorah to near Red Wing, MN. A
Mesoscale Convective Vortex (MCV) left over from this morning's
storms in Nebraska, Kansas, and Missouri was centered near Des
Moines. The cold front is forecast to stall out over eastern
Iowa, southwest Wisconsin, and northern Missouri this evening
while the MCV advances east-northeastward across eastern Iowa.
Convergence along the front and enhanced forcing for ascent near
the MCV is expected to support another round of scattered
thunderstorms late this afternoon through tonight. Both the NAM
and RAP feature strengthening isentropic ascent to the east of
the front later tonight as a southwesterly low-level jet
develops over northern Illinois and southeast Wisconsin. This
will further aid thunderstorm development. Moisture transport
vectors suggest ample moisture for locally heavy rainfall. The
greatest risk for heavy rain will be this afternoon and evening.

Strong downburst wind gusts are possible with the thunderstorms
and may cause localized wind damage. The Storm Prediction
Center has areas east of the Mississippi River outlined in a
Marginal Risk of severe weather (1 out of 5 risk).

The front will remain over the region tonight through Monday
night. Southwesterly winds near the surface will replenish the
low-level moisture during this time. Several ripples in the mid-
and low-level flow will support additional chances of
thunderstorms through Monday night. Locally heavy rain will
remain possible with the strongest storms.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
Issued at 327 PM CDT Sun Aug 10 2025

By Tuesday the front will begin to push eastward and take the
rain chances with it. Wednesday is shaping up drier as high
pressure builds into the region. Northwesterly winds will usher
in less humid air with dewpoints in the 60s. By Friday and
Saturday, the upper-level pattern will become favorable for
isolated to scattered showers and thunderstorms. Warm
temperatures with highs in the upper 80s to low 90s are forecast
by Saturday with dewpoints in the middle and upper 70s.

&&

.AVIATION /18Z TAFS THROUGH 18Z MONDAY/...
Issued at 1257 PM CDT Sun Aug 10 2025

Winds are shifting to the S to SSW this afternoon as morning
storms have moved out. A few showers in the early afternoon are
possible at southeastern sites. Models suggest a line or two of
showers and storms developing this afternoon, more likely in the
southeast near KMLI/KBRL. Heavy rain from today may contribute
to fog formation overnight, but fog will be limited in areas of
broader low cloud coverage. Rain is unlikely overnight through
tomorrow morning and winds remain 5 kts or less, leaving MVFR
cigs the primary concern mid to late morning, especially in the
southeast.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...Flood Watch until 7 PM CDT this evening for IAZ040>042-052>054-
     064>068-077-078-087>089-098-099.
IL...Flood Watch until 7 PM CDT this evening for ILZ001-002-007-009-
     015-016-024>026-034.
MO...Flood Watch until 7 PM CDT this evening for MOZ009-010.

&&

SHORT TERM...Previous Fcter
LONG TERM...Previous Fcter
AVIATION...NWS
Hazardous weather outlook, Aug 10, 2:38 PM CDT, 3 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
238 PM CDT Sun Aug 10 2025

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-111945-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
238 PM CDT Sun Aug 10 2025

This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.

.DAY ONE...THIS AFTERNOON AND TONIGHT

Another round of scattered thunderstorms is forecast this
afternoon and tonight. A very humid air mass remains in place
ahead of a cool front and will be capable of hourly rainfall rates
between 1 to 3 inches per hour with the strongest storms. The
heavy rain may lead to areas of flash flooding and could lead to
new flooding on area rivers. A Flood Watch remains in effect until
7PM for most of eastern Iowa and northwest Illinois.

Also, the Storm Prediction Center has a Marginal Risk for severe
storms, with the primary threat damaging winds mainly east of the
Mississippi River.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

Occasional rounds of showers and thunderstorms are possible
through Tuesday morning. Additional heavy rainfall and flash
flooding are the primary concerns.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon and tonight.

Huyck/WFO Duluth

In the hours before

Local storm report, Aug 10, 2:35 PM CDT, 3 hours 20 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
235 PM CDT Sun Aug 10 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     Rain             2 N Bankston            42.54N 90.95W
08/10/2025  M1.90 Inch       Dubuque            IA   Trained Spotter

&&

DC
Local storm report, Aug 10, 3:08 PM CDT, 2 hours 47 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
308 PM CDT Sun Aug 10 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0307 PM     Rain             Depue                   41.33N 89.30W
08/10/2025  E2.00 Inch       Bureau             IL   Public

            Relayed by Emergency Management.

0304 PM     Rain             3 NW Ely                41.91N 91.62W
08/10/2025  M2.60 Inch       Linn               IA   Emergency Mngr

            9 AM Saturday to 11 AM Sunday.

&&
Special weather statement, Aug 10, 3:19 PM CDT, 2 hours 36 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
319 PM CDT Sun Aug 10 2025

IAZ040-051-102100-
Buchanan IA-Benton IA-
319 PM CDT Sun Aug 10 2025

...A strong thunderstorm will impact portions of southwestern
Buchanan and northeastern Benton Counties through 400 PM CDT...

At 318 PM CDT, Doppler radar was tracking a strong thunderstorm near
Brandon, or 7 miles northeast of Vinton, moving northeast at 20 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Strong winds could break small tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Brandon, Rowley, Lime Creek County Park, Spencers Grove, Cheney, and
Minne Estema Park.

This includes Interstate 380 between mile markers 44 and 52.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4235 9171 4230 9180 4230 9183 4228 9183
      4221 9195 4226 9206 4246 9193
TIME...MOT...LOC 2018Z 220DEG 15KT 4226 9197

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Gibbs
Local storm report, Aug 10, 4:12 PM CDT, 1 hour 43 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
412 PM CDT Sun Aug 10 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0412 PM     Rain             3 N Stockton            42.40N 90.00W
08/10/2025  E1.40 Inch       Jo Daviess         IL   CO-OP Observer

&&

DC
Local storm report, Aug 10, 4:13 PM CDT, 1 hour 42 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
413 PM CDT Sun Aug 10 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0413 PM     Rain             2 NNW Marion            42.06N 91.60W
08/10/2025  M2.95 Inch       Linn               IA   Trained Spotter

&&

DC
Special weather statement, Aug 10, 4:26 PM CDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
426 PM CDT Sun Aug 10 2025

IAZ040-041-102215-
Buchanan IA-Delaware IA-
426 PM CDT Sun Aug 10 2025

...A strong thunderstorm will impact portions of southeastern
Buchanan and southwestern Delaware Counties through 515 PM CDT...

At 426 PM CDT, Doppler radar was tracking a strong thunderstorm near
Ryan, or 9 miles southwest of Manchester, moving east at 25 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Strong winds could break small tree limbs and blow around
         unsecured objects.

Locations impacted include...
Manchester, Delhi, Ryan, Delaware, Monti, Robinson, Baileys Ford
Park, and Turtle Creek Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4233 9166 4242 9168 4251 9137 4247 9126
      4235 9128
TIME...MOT...LOC 2126Z 250DEG 21KT 4238 9159

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Gibbs

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 3:38 AM CDTSpecial Weather StatementDVNMuscatine37 min
Aug 10, 4:18 AM CDTFlash Flood WarningDVNLouisa, Muscatine, Scott5 hr
Aug 10, 4:25 AM CDTSpecial Weather StatementDVNCedar50 min
Aug 10, 5:13 AM CDTFlash Flood WarningDVNCedar, Muscatine, Scott5 hr
Aug 10, 5:38 AM CDTSpecial Weather StatementDVNScott37 min
Aug 10, 7:01 AM CDTFlash Flood WarningDVNDelaware, Dubuque, Jackson, Jones5 hr
Aug 10, 7:16 AM CDTFlash Flood WarningDVNJohnson, Jones, Linn3 hr
Aug 10, 3:19 PM CDTSpecial Weather StatementDVNBuchanan41 min
Aug 10, 4:26 PM CDTSpecial Weather StatementDVNDelaware49 min
Aug 10, 5:47 PM CDTSevere Thunderstorm WarningDVNDubuque31 min

Nearby

Tornado Warnings in Iowa, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.